Alert archive / Florida / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 23, NWS Miami, FL

May 25, 2009Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 25, 2009, 6:08 PM EDT for Glades County, Hendry County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2009, 6:08 PM EDT (22:08 UTC)
Expired
May 25, 2009, 7:15 PM EDT
In force
67 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2009-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2564 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2009-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2564 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 252208
SVRMFL
FLC043-051-252315-
/O.NEW.KMFL.SV.W.0023.090525T2208Z-090525T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
608 PM EDT MON MAY 25 2009

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.
  NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA.

* UNTIL 715 PM EDT

* AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF CLEWISTON...AND MOVING SOUTH AT 10 MPH.

* THE STORM WILL AFFECT...
  CLEWISTON...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 70
MPH...HAIL UP TO GOLF BALL SIZE...DEADLY LIGHTNING...AND VERY HEAVY
RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 2681 8096 2665 8089 2660 8114 2681 8115
TIME...MOT...LOC 2208Z 351DEG 7KT 2676 8103

$$

70/DD
2 follow-up statements
761 
WWUS52 KMFL 252255
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
655 PM EDT MON MAY 25 2009

FLC043-051-252315-
/O.CON.KMFL.SV.W.0023.000000T0000Z-090525T2315Z/
HENDRY FL-GLADES FL-
655 PM EDT MON MAY 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN GLADES AND NORTHEASTERN HENDRY COUNTIES...

AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED NEAR MONTURA...MOVING SOUTH AT 10 MPH.

SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

LAT...LON 2681 8096 2665 8089 2660 8114 2681 8115
TIME...MOT...LOC 2254Z 351DEG 7KT 2667 8101

$$

60
621 
WWUS52 KMFL 252313
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 PM EDT MON MAY 25 2009

FLC043-051-252322-
/O.EXP.KMFL.SV.W.0023.000000T0000Z-090525T2315Z/
HENDRY FL-GLADES FL-
713 PM EDT MON MAY 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLADES AND
NORTHEASTERN HENDRY COUNTIES WILL EXPIRE AT 715 PM EDT...

THUNDERSTORMS REMAIN NEAR THE AREA. RESIDENTS SHOULD CONTINUE TO 
EXERCISE CAUTION. 

LAT...LON 2681 8096 2665 8089 2660 8114 2681 8115
TIME...MOT...LOC 2312Z 351DEG 7KT 2663 8100

$$

60

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:31 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 25, 2:31 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT MON MAY 25 2009

...HIGHEST CHANCE OF POPS SHIFTING TO THE EAST COAST AREAS THIS WEEK...

.DISCUSSION...
THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING EARLY THIS
AFTERNOON ALONG BOTH COASTS WITH SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG THE SEA BREEZES. THE SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO DEVELOP ALONG THE SEA BREEZES...AS THE SEA
BREEZES PUSHES INLAND THIS AFTERNOON. SO WILL CONTINUE THE
SCATTERED POPS OVER MOST OF THE CWA...EXCEPT NUMEROUS OVER THE
NORTHERN INTERIOR AREAS...AND SLIGHT CHANCE OVER THE WEST COAST
METRO AREAS AND THE EXTREME SOUTHERN AREAS FOR THIS AFTERNOON.

THE SHOWER AND THUNDERSTORM ACTIVITY WILL THEN SLOWLY DISSIPATE
THIS EVENING AS THE HEATING OF THE DAY IS LOST. DUE TO THE
SOUTHERLY STEERING FLOW OVER THE CWA...WILL HAVE THE HIGHEST POPS
OVER THE NORTH INTERIOR AND NORTHEAST AREAS THIS EVENING.

THE STRONGEST STORMS COULD ALSO PRODUCE SMALL HAIL...GUSTY
WINDS...AND LOCALLY HEAVY RAINFALL THROUGH THIS EVENING OVER THE
CWA...AS THE SHORT WAVE OVER THE SOUTHEAST GULF OF MEXICO MOVES
EAST INTO THE CWA THIS EVENING. SO WILL CONTINUE WITH THE STRONG
THUNDERSTORM WORDING IN THE HWO FOR THIS AFTERNOON INTO THIS
EVENING.

ONCE THE STORMS HAVE DISSIPATE THIS EVENING...THE SKIES SHOULD
BECOME MOSTLY CLEAR OVER THE MOST OF THE CWA TONIGHT ALONG WITH
PATCHY FOG. HOWEVER...THE COASTAL AREAS OF THE CWA COULD STILL SEE
A SHOWER OR THUNDERSTORM OVERNIGHT...DUE TO THE LIGHT SOUTHERLY
WIND FLOW.

THE STEERING FLOW WILL THEN BECOME SOUTHWEST OVER THE CWA TUESDAY
INTO WEDNESDAY...AS A WEAK LOW PRESSURE SYSTEM JUST EAST OF THE
BAHAMA ISLANDS MOVES SLOWLY NORTHWARD. THIS WILL FOCUS THE HIGHEST
POPS OVER THE EAST COAST METRO AREAS EACH DAY. SO HAVE INCREASED
THE POPS ALONG THE EAST COAST METRO AREAS TO HIGH IN CHANCE
CAT...EXCEPT LIKELY CAT OVER THE LAKE AND NORTHEAST AREAS OF THE
CWA EACH DAY. REST OF THE CWA WILL REMAIN IN THE CHANCE CAT.

AT THE SAME TIME...ANOTHER SHORT WAVE LOCATED OVER THE NORTH CENTRAL
GULF OF MEXICO WILL ALSO MOVE SOUTHEAST AND INTO SOUTH FLORIDA LATE
TUESDAY AFTERNOON INTO TUESDAY NIGHT. THIS WILL HELP TO KEEP THE
COOLER AIR ALOFT OVER THE AREA...AND ALLOW FOR A FEW STRONG STORMS
TO AFFECT SOUTH FLORIDA TUESDAY AFTERNOON INTO TUESDAY EVENING.
THE PRIMARY IMPACTS WILL BE SMALL HAIL...GUSTY WINDS...AND LOCALLY
HEAVY RAINFALL.

.EXTENDED FORECAST...
THE SOUTHWEST STEERING FLOW WILL REMAIN OVER THE CWA LATE THIS
WEEK INTO THIS WEEKEND...AS A TROUGH OF LOW PRESSURE DEVELOPS OVER
THE EASTERN UNITED STATES KEEPING THE SURFACE RIDGE SOUTH OF THE
AREA. THIS WILL KEEP THE TROPICAL MOISTURE IN PLACE OVER SOUTH
FLORIDA ALLOWING FOR THE HIGHEST POPS TO BE OVER THE EAST COAST
METRO AREAS EACH DAY.

&&

.AVIATION...
NO MAJOR CHANGES TO PREVIOUS AVIATION FORECAST THIS AFTERNOON.
SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP IN MOIST/UNSTABLE
AIRMASS ACROSS THE AREA...WITH ACTIVITY EXPECTED TO GENERALLY MOVE
NORTHEASTWARD AND AFFECT THE ATLANTIC COAST TERMINALS THROUGH EARLY
EVENING. WILL INCLUDE VCSH WORDING OVERNIGHT...AND VCTS/CB ONCE
AGAIN FOR LATE TUESDAY MORNING. SURFACE WINDS WILL REMAIN 5-10 KNOTS
AT ALL SITES...AND SHOULD VEER SLIGHTLY TO OFFSHORE ALONG THE
ATLANTIC COAST OVERNIGHT.

&&

.MARINE...
THE WINDS WILL BE SOUTH TO SOUTHWEST TONIGHT INTO NEXT WEEKEND
OVER SOUTH FLORIDA WATERS WITH SPEEDS LESS THAN 15 KNOTS. THIS
WILL KEEP THE SEAS 2 FEET OR LESS OVER ALL OF THE ATLANTIC AND
GULF WATERS DURING THIS TIME. SO BOATING SHOULD BE GOOD OUTSIDE
OF THE SHOWERS AND THUNDERSTORMS THIS WEEK INTO THIS WEEKEND.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE THE CRITICAL VALUE
THIS WEEK...DUE TO THE TROPICAL MOISTURE OVER THE AREA. SO NO
PROBLEM WITH THE FIRE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  87  71  88 / 30 60 40 60
FORT LAUDERDALE  74  87  74  88 / 30 50 40 50
MIAMI            75  88  75  89 / 30 50 40 50
NAPLES           73  86  73  86 / 20 40 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, May 25, 3:00 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT MON MAY 25 2009

FLZ063-066>075-168-172>174-260300-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
300 PM EDT MON MAY 25 2009

...THUNDERSTORMS POSSIBLE ENTIRE AREA THROUGH EARLY EVENING...
...A FEW STRONG STORMS POSSIBLE REMAINDER OF AFTERNOON...
...SLIGHT RISK OF RIP CURRENTS ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: SOUTHEASTERLY ONSHORE FLOW AROUND 10 MPH WILL RESULT
IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST.

THUNDERSTORMS: STORM CHANCES WILL CONTINUE FOR THE ENTIRE AREA
THROUGH THIS EVENING, WITH THE GREATEST THREAT FROM THE STORMS
BEING OCCASIONAL TO FREQUENT CLOUD TO GROUND LIGHTING STRIKES.

WIND: WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE WITH THE
STRONGEST STORMS THIS AFTERNOON.

HAIL: SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS THIS
AFTERNOON.

FLOODING: SLOW STORM MOTIONS DURING THE REMAINDER OF THE AFTERNOON
WILL RESULT IN VERY HEAVY RAINFALL AMOUNTS ACROSS LOCALIZED
AREAS. THE SLOW STORM MOTIONS, COMBINED WITH SATURATED SOILS, MAY
LEAD TO MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY AFFECTING MAINLY THE INTERIOR AND EAST PORTIONS OF SOUTH
FLORIDA.

.SPOTTER INFORMATION STATEMENT...

VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

70/DD

In the hours before

Special weather statement, May 25, 4:47 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT MON MAY 25 2009

FLZ071-252130-
INLAND BROWARD COUNTY FL-
447 PM EDT MON MAY 25 2009

...STRONG THUNDERSTORMS AFFECTING RURAL WESTERN BROWARD COUNTY...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS AFFECTING RURAL WESTERN BROWARD COUNTY.
THE STRONGEST STORM WAS LOCATED ABOUT 10 MILES NORTHEAST OF
MICCOSUKEE SERVICE PLAZA. ALL ACTIVITY WAS DRIFTING SLOWLY EASTWARD
AT 5 TO 10 MPH.

THESE STORMS WILL AFFECT...

WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...

AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2633 8046 2597 8044 2608 8085 2633 8085
TIME...MOT...LOC 2046Z 280DEG 11KT 2627 8072

70/DD
Special weather statement, May 25, 5:20 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
520 PM EDT MON MAY 25 2009

FLZ073-174-252215-
FAR SOUTH MIAMI-DADE COUNTY FL-INLAND MIAMI-DADE FL-
520 PM EDT MON MAY 25 2009

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN MIAMI DADE COUNTY...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PA-HAY OKEE OVERLOOK...MOVING NORTHEAST AT
10 MPH.

THIS STORM WILL AFFECT...

PA-HAY OKEE OVERLOOK...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2562 8069 2541 8057 2538 8081 2544 8085
TIME...MOT...LOC 2119Z 246DEG 7KT 2543 8078

60
Special weather statement, May 25, 5:25 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
525 PM EDT MON MAY 25 2009

FLZ063-252230-
GLADES FL-
525 PM EDT MON MAY 25 2009

...STRONG THUNDERSTORM MOVING ACROSS GLADES COUNTY...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF LAKEPORT...MOVING NORTHEAST AT 10
MPH.

THIS STORM WILL AFFECT...

LAKEPORT...
BRIGHTON SEMINOLE INDIAN...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2712 8090 2701 8102 2698 8108 2696 8107
      2688 8116 2699 8129 2704 8129 2704 8128
      2712 8127 2713 8118 2720 8117
TIME...MOT...LOC 2125Z 232DEG 8KT 2699 8119

60
Local storm report, May 25, 5:32 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
532 PM EDT MON MAY 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     5 NW PENNSUCO           25.95N 80.44W
05/25/2009                   MIAMI-DADE         FL   BROADCAST MEDIA

            MEDIA REPORTED MOBILE HOMES DAMAGED 5 MILES NORTHWEST OF
            PENNSUCO, BETWEEN OKEECHOBEE ROAD AND KROME AVENUE

&&

RIVERA
Special weather statement, May 25, 5:33 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
533 PM EDT MON MAY 25 2009

FLZ067-252230-
INLAND PALM BEACH COUNTY FL-
533 PM EDT MON MAY 25 2009

...STRONG THUNDERSTORM MOVING ACROSS PALM BEACH COUNTY...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OKEELANTA...MOVING EAST AT 5 MPH.

THIS STORM WILL AFFECT...

BELLE GLADE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

LAT...LON 2678 8049 2651 8042 2647 8074 2662 8081
TIME...MOT...LOC 2133Z 255DEG 5KT 2658 8069

60
Special weather statement, May 25, 5:52 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
552 PM EDT MON MAY 25 2009

FLZ066-070-071-073-252245-
HENDRY FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
INLAND MIAMI-DADE FL-
552 PM EDT MON MAY 25 2009

...STRONG THUNDERSTORM MOVING ACROSS EASTERN COLLIER COUNTY...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BIG CYPRESS NATIONAL PRESERVE...MOVING
NORTHEAST AT 5 MPH.

THIS STORM WILL AFFECT...

  RURAL EASTERN COLLIER COUNTY

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2628 8089 2598 8075 2594 8106 2607 8116
TIME...MOT...LOC 2152Z 244DEG 5KT 2602 8104

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:07 PM EDTSpecial Weather StatementMFLCollier38 min
May 24, 8:56 PM EDTAreal Flood AdvisoryMFLCollier111 min
May 25, 8:10 AM EDTSpecial Weather StatementMFLMiami-Dade50 min
May 25, 1:53 PM EDTSpecial Weather StatementMFLPalm Beach22 min
May 25, 2:09 PM EDTSpecial Weather StatementMFLCollier36 min
May 25, 2:22 PM EDTSpecial Weather StatementMFLMiami-Dade38 min
May 25, 2:58 PM EDTSpecial Weather StatementMFLBroward47 min
May 25, 3:04 PM EDTSevere Thunderstorm WarningMFLBroward41 min
May 25, 3:16 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
May 25, 3:32 PM EDTSpecial Weather StatementMFLMiami-Dade58 min
May 25, 3:38 PM EDTSevere Thunderstorm WarningMFLBroward26 min
May 25, 3:46 PM EDTSevere Thunderstorm WarningMFLBroward17 min
May 25, 3:51 PM EDTSevere Thunderstorm WarningMFLBroward11 min
May 25, 3:56 PM EDTSevere Thunderstorm WarningMFLBroward62 min
May 25, 4:11 PM EDTSevere Thunderstorm WarningMFLMiami-Dade41 min
May 25, 4:31 PM EDTSpecial Marine WarningMFL35 min
May 25, 4:41 PM EDTSpecial Weather StatementMFLPalm Beach49 min
May 25, 4:47 PM EDTSpecial Weather StatementMFLBroward43 min
May 25, 5:15 PM EDTSpecial Marine WarningMFL60 min
May 25, 5:20 PM EDTSpecial Weather StatementMFLMiami-Dade55 min
May 25, 5:25 PM EDTSpecial Weather StatementMFLGlades65 min
May 25, 5:33 PM EDTSpecial Weather StatementMFLPalm Beach57 min
May 25, 5:37 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach53 min
May 25, 5:44 PM EDTSpecial Marine WarningMFL61 min
May 25, 5:52 PM EDTSpecial Weather StatementMFLCollier53 min
May 25, 6:21 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry54 min
May 25, 6:36 PM EDTSpecial Weather StatementMFLHendry24 min
May 25, 6:41 PM EDTSpecial Weather StatementMFLMiami-Dade64 min
May 25, 6:50 PM EDTSpecial Marine WarningMFL55 min
May 25, 7:20 PM EDTSpecial Weather StatementMFLGlades, Hendry55 min
May 25, 7:49 PM EDTSpecial Weather StatementMFLPalm Beach41 min
May 25, 7:51 PM EDTSpecial Marine WarningMFL54 min

Nearby

Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.